Alert archive / Tennessee / River Flood Advisories in 2011

River Flood Advisory 42, NWS Nashville, TN

April 27, 2011Williamson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Apr 27, 2011, 9:14 PM CDT for Williamson County, Tennessee. It took effect at Apr 28, 2011, 12:00 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 9:14 PM CDT (02:14 UTC)
In effect from
Apr 28, 2011, 12:00 AM CDT
Expired
Apr 28, 2011, 7:00 PM CDT
In force
19 hr
Issued by
NWS Nashville, TN

County Williamson County, TN

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River at Franklin (FRAT1). The gauge peaked at 22.52 ft at Apr 28, 2011, 12:00 PM CDT.

actionminormoderate10203004/2804/2904/30
Action stage
22 ft
Minor stage
30 ft
Moderate stage
34 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03432350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 27, 8:56 PM CDT, 18 minutes earlier.

Area forecast discussion, Apr 27, 8:56 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
856 PM CDT WED APR 27 2011

.MESOSCALE UPDATE...
WILL ISSUE ZONE FORECAST UPDATE SHORTLY. SEVERE WEATHER THREAT IS
OVER FOR WEST HALF OF MIDDLE TN. GOOD DRYING NOTED ON WATER VAPOR
IMAGERY. ALSO...RAPID DROP IN PRECIPITATION EFFICIENCIES MEANS
DEEPER MOISTURE HAS MOVED EAST AND ONLY NOW REMAINS OVER EAST PART
OF THE MID STATE.

WILL ALSO DROP FLASH FLOOD WATCH ALL AREAS...AS CONVECTION WHERE
IT STILL IS OCCURRING IS GRADUALLY DIMINISHING. COLD FRONT WILL
MOVE THROUGH THE NASHVILLE AREA PROBABLY AROUND 10 PM CDT.

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT WED APR 27 2011/

UPDATE...FOR 00Z TAFS.

AVIATION...
WIDESPREAD SHOWERS AND STORMS BRIEFLY BRINGING VSBYS/CEILINGS DOWN
TO MVFR/IFR WILL DISSIPATE OVERNIGHT BUT CEILINGS MAY STAY LOW
PERIODICALLY THRU 12Z-14Z. AFT THAT TIME...VFR CONDITIONS EXPECTED
BNA/CSV THRU 00Z FRI. WINDS WILL BECOMING GUSTY AT TIMES.

PREV DISCUSSION... /ISSUED 348 PM CDT WED APR 27 2011/

DISCUSSION...
SIGNIFICANT ONGOING WEATHER EVENT EXPECTED TO WRAP UP OVERNIGHT
AS FRONTAL BOUNDARY PASSES. FRONT CURRENTLY ACROSS EASTERN AR/LA
WILL MOVE EAST AS SFC LOW MOVES RAPIDLY INTO SOUTHERN IL BY 00Z.
IN THE MEANTIME THERMODYNAMIC PARAMETERS REMAIN ON THE VERY HIGH
END ALTHOUGH SFC BASED INSTABILITY NOT RECOVERED TOO WELL. WELL
DEFINED WARM FRONT ACROSS NORTH AL HOWEVER EXPECTED TO LIFT NORTH
AND RECHARGED SFC BASED JUICE. THIS WILL LEAVE AREA IN VERY HIGH
CHANCE FOR SEVERE THUNDERSTORMS AND ISO TORNADOES THRU MIDNIGHT
OR SO...ENDING EAST.

PLAN ON KILLING WIND ADVISORY.

FRONT PASSES BNA LATE THIS EVENING AND CSV JUST AFTER MIDNIGHT.
WIDESPREAD SHOWERS/STORMS WILL DECREASE OVERNIGHT AS BIGTIME
DRYING SLIDES IN BEHIND FRONT. WHILE SEVERE STORMS/SHORT-FUSE
FLOODING WILL END...RIVERS/CREEKS WILL REMAIN NEAR OR ABOVE FLOOD
WELL INTO SATURDAY...ESPECIALLY AROUND BNA AND WEST WHERE 5 TO 7
INCHES OF RAIN FELL THROUGHOUT THE LAST 2-3 DAYS.

ON THU...DRY WX EXPECTED TO RETURN AREA-WIDE BUT SHARP UPPER TROF
SLIDING BY THU NIGHT MAY BRING A FEW SHOWERS TO THE EXTREME NORTH
BUT THATS ABOUT IT. ON FRI...ML/UL RIDGE FINALLY TAKES HOLD LATE...
COMBINING WITH SFC/LL HIGHS.

THESE FEATURES PRETTY MUCH RULE THRU SAT NIGHT...WITH NEXT FRONTAL
BOUNDARY SETTING UP ACROSS THE MS RIVER VALLEY TOWARD 12Z SUN. A
FEW STORMS MAY SPILL INTO THE EXTREME NORTHWEST BEFORE 12Z BUT THE
MAIN AFFECTS WILL BE FELT MORE-SO SUN THRU MON AS THIS FRONTAL
BOUNDARY PASSES. FRONT PASSING WITH GOOD BIT OF INSTABILITY AND
A DECENT TRAILING UL TROF. EXPECT AT LEAST SCT TSTORMS THRU THAT
PERIOD.

THINGS CLEAR OUT MONDAY RETURNING DRY WEATHER...HOLDING INTO MID-
LATE WEEK.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

STEIGERWALDT
Hazardous weather outlook, Apr 27, 4:47 AM CDT, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
447 AM CDT WED APR 27 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-281000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
447 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN
MIDDLE TENNESSEE TODAY AND THIS EVENING. A MODERATE RISK EXISTS
OVER MOST OF THE REMAINDER OF THE MID STATE.

LONG TRACKED STRONG TO VIOLENT TORNADOES ARE POSSIBLE TODAY AND
THIS EVENING... ALONG WITH DAMAGING STRAIGHT LINE WINDS...AND LARGE
HAIL.

HEAVY RAINFALL WILL LIKELY CAUSE SOME AREA CREEKS, STREAMS AND
RIVERS TO REACH...OR APPROACH...FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS
WILL BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Local storm report, Apr 27, 7:10 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     8 SE MANCHESTER         35.39N 85.98W
04/27/2011                   COFFEE             TN   LAW ENFORCEMENT

            TREES BLOWN IN THE HILLSBORO COMMUNITY.

&&

JLM
Special weather statement, Apr 27, 7:17 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
717 PM CDT WED APR 27 2011

TNZ064-065-078-080-280045-
DEKALB-VAN BUREN-WARREN-WHITE-
717 PM CDT WED APR 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...VAN BUREN...WARREN AND
WHITE COUNTIES...

AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCMINNVILLE...MOVING NORTHEAST AT 65 MPH.

HALF INCH SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. WINDS AROUND
50 MPH ARE POSSIBLE WITH THIS STORM.

21
Local storm report, Apr 27, 7:18 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             MCMINNVILLE             35.69N 85.78W
04/27/2011  E0.50 INCH       WARREN             TN   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED NEAR MCMINNVILLE.

&&

JLM
Local storm report, Apr 27, 7:38 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     MCMINNVILLE             35.69N 85.78W
04/27/2011                   WARREN             TN   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES BLOWN DOWN. ONE TREE ON A HOUSE.

&&

JLM
Local storm report, Apr 27, 7:40 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
740 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLOOD            MCMINNVILLE             35.69N 85.78W
04/27/2011                   WARREN             TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS SEVERAL STREETS FLOODED.

&&

JLM
Local storm report, Apr 27, 9:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
906 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     TSTM WND DMG     2 E ALLARDT             36.38N 84.85W
04/27/2011                   FENTRESS           TN   EMERGENCY MNGR

            MULTIPLE TREES BLOWN DOWN...ONE ON A HOUSE TRAPPING A
            WOMAN INSIDE. ONE QUARTER OF PEOPLE IN EASTERN FENTRESS
            COUNTY ARE STILL WITHOUT POWER.

1037 AM     TORNADO          6 S LAWRENCEBURG        35.16N 87.34W
04/27/2011                   LAWRENCE           TN   TRAINED SPOTTER

            TORNADO WITH DAMAGE ON PURCELL LANE IN LEOMA

1108 AM     TSTM WND DMG     4 SW LEWISBURG          35.41N 86.84W
04/27/2011                   MARSHALL           TN   TRAINED SPOTTER

            NEW LAKE ROAD NEAR JORGENSEN LANE...70 MPH
            WINDS...QUARTER-SIZE HAIL...3 TREES LIFTED OUT OF THE
            GROUND

1113 AM     FLASH FLOOD      3 N LAWRENCEBURG        35.29N 87.34W
04/27/2011                   LAWRENCE           TN   AMATEUR RADIO

            NORTHBOUND HIGHWAY 43 BLOCKED BY WATER NORTH OF
            LAWRENCEBURG.

1151 AM     FLASH FLOOD      7 S LAWRENCEBURG        35.14N 87.34W
04/27/2011                   LAWRENCE           TN   EMERGENCY MNGR

            PEOPLE TRAPPED IN A HOME BY FLOOD WATERS ALONG HWY 98 IN
            THE CENTERPOINT COMMUNITY.

1240 PM     HAIL             MANCHESTER              35.47N 86.08W
04/27/2011  E1.00 INCH       COFFEE             TN   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED IN THE CITY OF MANCHESTER.

0106 PM     TSTM WND DMG     GRUETLI-LAAGER          35.37N 85.64W
04/27/2011                   GRUNDY             TN   PUBLIC

            TREES AND POWER LINES BLOWN DOWN IN THE COALMONT...
            GRUETLI-LAAGER AND PALMER AREAS.

0106 PM     HAIL             PALMER                  35.36N 85.57W
04/27/2011  E1.00 INCH       GRUNDY             TN   PUBLIC

0201 PM     HAIL             LEWISBURG               35.45N 86.79W
04/27/2011  E0.50 INCH       MARSHALL           TN   TRAINED SPOTTER

0357 PM     TORNADO          8 S LAWRENCEBURG        35.13N 87.34W
04/27/2011                   LAWRENCE           TN   LAW ENFORCEMENT

            LAW ENFORECEMENT CONFIRMS TORNADO GLENDALE ROAD AND HWY
            98 S OF LEOMA.

0410 PM     HAIL             7 SE ALLARDT            36.31N 84.79W
04/27/2011  E0.50 INCH       FENTRESS           TN   TRAINED SPOTTER

            SPOTTER REPORTED DIME SIZE HAIL.

0425 PM     FUNNEL CLOUD     2 E PULASKI             35.20N 87.00W
04/27/2011                   GILES              TN   TRAINED SPOTTER

            SPOTTER RPT OF TWO FUNNELS CLOUDS. ONE POSSIBLE
            TOUCHDOWN.

0442 PM     HAIL             4 SE NASHVILLE          36.13N 86.73W
04/27/2011  E0.50 INCH       DAVIDSON           TN   PUBLIC

            DIMNE SIZE HAIL REPORTED AT I24 AND BRILEY PARKWAY.

0445 PM     TSTM WND DMG     5 SW CROSSVILLE         35.90N 85.10W
04/27/2011                   CUMBERLAND         TN   LAW ENFORCEMENT

            TREES BLOWN DOWN ON POWER LINES NEAR LAKE TANSI.

0500 PM     FLASH FLOOD      5 SW MURFREESBORO       35.80N 86.46W
04/27/2011                   RUTHERFORD         TN   TRAINED SPOTTER

            HIGHWAY 99 NEAR ROCKVALE FLOODED WITH 8-9 INCHES OF WATER
            OVER THE ROADWAY.

0503 PM     HAIL             7 SW ALLARDT            36.31N 84.97W
04/27/2011  E1.00 INCH       FENTRESS           TN   TRAINED SPOTTER

            QUARTER SIZE OF HAIL REPORTED

0504 PM     TSTM WND DMG     5 SSW CROSSVILLE        35.88N 85.07W
04/27/2011                   CUMBERLAND         TN   EMERGENCY MNGR

            EMERGENCY MANAGERS OFFICE REPORTS MULTIPLE TREES DOWN,
            SOME ON DRIVEWAYS AND ONE ON A HOUSE. POWER LINES DOWN AS
            WELL. COMMUNITY OF TANSI.

0504 PM     LIGHTNING        5 SSW CROSSVILLE        35.88N 85.07W
04/27/2011                   CUMBERLAND         TN   EMERGENCY MNGR

            LIGHTNING STRUCK A HOUSE IN TANSI. RPT BY EMERGENCY MGR
            OFFICE.

0504 PM     FLOOD            7 SE NASHVILLE          36.10N 86.70W
04/27/2011                   DAVIDSON           TN   AMATEUR RADIO

            STREETS FLOODED IN DAVIDSON COUNTY AT CITURS AND TAMPA
            DRIVES.

0510 PM     FLOOD            LAWRENCEBURG            35.25N 87.34W
04/27/2011                   LAWRENCE           TN   LAW ENFORCEMENT

            HIGHWAY 64 FLOODED NEAR LAWRENCEBURG.

0530 PM     HAIL             4 ESE TULLAHOMA         35.35N 86.15W
04/27/2011  E0.50 INCH       FRANKLIN           TN   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED ON HIGHWAY 127 SOUTHEAST OF
            TULLAHOMA.

0545 PM     HAIL             4 S HOHENWALD           35.49N 87.56W
04/27/2011  E0.88 INCH       LEWIS              TN   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED NEAR GRINDER CREEK ROAD AND
            HIGHWAY 99.

0550 PM     TSTM WND DMG     TRACY CITY              35.26N 85.75W
04/27/2011                   GRUNDY             TN   LAW ENFORCEMENT

            TREES BLOWN DOWN IN SEVERAL AREAS NEAR TRACY CITY. ONE
            TREE FELL ON A HOUSE.

0555 PM     TSTM WND DMG     4 E TULLAHOMA           35.37N 86.14W
04/27/2011                   COFFEE             TN   LAW ENFORCEMENT

            TREES BLOWN DOWN AND POWER LINES DOWN.

0645 PM     FLOOD            5 S WATERTOWN           36.03N 86.14W
04/27/2011                   WILSON             TN   PUBLIC

            ROAD FLOODED AT INTERSECTION OF STATESVILLE ROAD AND
            GREENVALE ROAD.

0653 PM     TSTM WND DMG     8 SE MANCHESTER         35.39N 85.98W
04/27/2011                   COFFEE             TN   LAW ENFORCEMENT

            TREES BLOWN IN THE HILLSBORO COMMUNITY.

0715 PM     HAIL             MCMINNVILLE             35.69N 85.78W
04/27/2011  E0.50 INCH       WARREN             TN   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED NEAR MCMINNVILLE.

0730 PM     FLOOD            MCMINNVILLE             35.69N 85.78W
04/27/2011                   WARREN             TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS SEVERAL STREETS FLOODED.

0730 PM     TSTM WND DMG     MCMINNVILLE             35.69N 85.78W
04/27/2011                   WARREN             TN   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES BLOWN DOWN. ONE TREE ON A HOUSE.

&&

04

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:04 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Warren47 min
Apr 27, 7:26 PM CDTSevere Thunderstorm WarningOHXCumberland, DeKalb, Fentress, Overton, Putnam, Van Buren and 2 more34 min
Apr 27, 7:37 PM CDTSevere Thunderstorm WarningOHXGrundy38 min
Apr 27, 7:42 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress63 min
Apr 27, 7:45 PM CDTRiver Flood WarningOHXDecatur, Hardin, Perry, Wayne11 days
Apr 27, 8:48 PM CDTSevere Thunderstorm WarningOHXCumberland12 min
Apr 27, 8:55 PM CDTRiver Flood WarningOHXMaury67 hr
Apr 27, 8:55 PM CDTRiver Flood WarningOHXGiles12 hr
Apr 27, 8:55 PM CDTRiver Flood WarningOHXGiles22 hr
Apr 27, 9:14 PM CDTRiver Flood AdvisoryOHXDavidson, Williamson25 hr
Apr 27, 10:00 PM CDTRiver Flood AdvisoryOHXBedford7 hr

Nearby

River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.